Alert archive / Alabama / Special Weather Statements in 2013
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 7, 2013, 2:21 PM CDT for Madison County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 2:21 PM CDT (19:21 UTC)
- Expired
- Aug 7, 2013, 3:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Huntsville, AL
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 31 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 995 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089
WWUS84 KHUN 071921
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CDT WED AUG 7 2013
ALZ006-009-072015-
MADISON AL-JACKSON AL-
221 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON AND WEST CENTRAL
JACKSON COUNTIES UNTIL 315 PM CDT...
AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAINFALL NEAR HAZEL GREEN...OR 3
MILES NORTH OF MOORES MILL...MOVING SOUTHEAST AT 20 MPH.
HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS
UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOORES MILL...MERIDIANVILLE...HAZEL GREEN...NEW MARKET AND GURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
VERY HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR
FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3478 8618 3464 8647 3494 8662 3499 8651
3499 8648
TIME...MOT...LOC 1912Z 327DEG 16KT 3490 8651
$$
09What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:44 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 7, 12:44 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1244 PM CDT WED AUG 7 2013 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1031 AM CDT WED AUG 7 2013/ FAR MORE QUIET WX ONGOING ACROSS THE CNTRL TN VALLEY AS COMPARED TO THIS TIME YESTERDAY. MOST OF THE CONVECTION HAS MANAGED TO REMAIN N OF THE AREA...OR MORE OVER MID TN WITH THE FLOW PATTERN TRENDING MORE WLY. TRAILING LINE OF WEAK CONVECTION IS MOVING EWD ACROSS SRN MID TN LEADING INTO NE AL...PROB ASSOCIATED WITH A WEAK CONVERGENT AXIS AT THE SFC PUSHING EWD. THE REMAINDER OF THE AREA THOUGH THUS FAR LOOKS CLR RADAR WISE...ESPECIALLY WITH THE FACT THAT THE LINGERING FRONTAL BOUNDARY HAS ACTUALLY RETROGRADED TO THE W...AND MAY BE RESULTING IN A MORE SUBSIDENT AIR MASS ACROSS THE AREA...AT LEAST FOR NOW. LATENT HEATING EFFECTS THOUGH SHOULD ALLOW FOR SOME CONVECTIVE REDEVELOPMENT LATER TODAY...ALTHOUGH THE COVERAGE MAY VERY WELL BE LESS THAN WAS ANTICIPATED EARLIER. JUST LOOKING UPSTREAM WITH THE BULK OF THE ENERGY ACROSS EXTREME SRN MO/NRN AR TRAVERSING MORE TO THE W MAY NOW HINT AT MORE AIR MASS/SCT LIKE CONVECTION THIS AFTERNOON...ALTHOUGH AM NOT COMPLETELY ON BOARD WITH THIS SCENARIO YET OTHER THAN TO LOWER RAIN CHANCES SOME LATER TODAY AND TONIGHT BASED ON THE LATEST HIGH RES/INTERMEDIATE GUIDANCE. HOWEVER...IF THIS TREND CONTINUES FOR ANOTHER COUPLED OF HRS...WILL PROB BE INCLINED TO LOWER RAIN CHANCES MORE AND POSSIBLY CONSIDER CANCELLING THE FLASH FLOOD WATCH. 09 && .AVIATION... FOR 18Z TAFS...CONVECTION HAS PRETTY MUCH REMAINED N OF THE TWO MAIN TERMINALS ACROSS SRN MID TN. HOWEVER...SHRA/TSRA DEVELOPING S/W OF THE MAIN SHEAR AXIS OVER MID TN MAY YET REACH INTO NRN AL BEFORE THE END OF THE AFTERNOON HRS...BRIEFLY LOWERING FLIGHT CONDS INTO THE MVFR CAT FOR REDUCED CIGS/VIS. OTHERWISE...EXCEPT FOR PERHAPS SOME TEMPO MVFR CIGS OVER THE NEXT FEW HRS...VFR CONDS ARE GENERALLY XPCTED INTO THE EVENING PERIOD. ONLY OTHER CONCERN MAY BE SOME -BR/MVFR VIS DEVELOPING EARLY THU MORNING. 09 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ALZ001>010-016. TN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 7, 10:45 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1045 AM CDT WED AUG 7 2013 ALZ001>010-016-TNZ076-096-097-081000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1045 AM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS...SOME CONTAINING LOCALLY HEAVY RAINFALL...REMAIN POSSIBLE THROUGH THE AFTERNOON PERIOD. MULTIPLE EPISODES OF EXCESSIVE RAINFALL OVER THE SAME AREAS MAY STILL RESULT IN A LOCALIZED FLASH FLOODING THREAT...ESPECIALLY IN POOR DRAINAGE AND LOW LYING AREAS. THE FLOODING THREAT THOUGH MAY BE DIMINISHING SOME WITH THE BULK OF UPPER DISTURBANCES NOW TRACKING NORTH OF THE OUTLOOK AREA. OUTSIDE OF LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS MAY OCCUR WITH SOME OF THE STRONGER STORMS. A DECREASE IN AREAL COVERAGE IS EXPECTED THIS EVENING...ALTHOUGH SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL MAY STILL DEVELOP LATER TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH 7 AM CDT THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE LATE THIS WEEK AND OVER THE WEEKEND. BY THIS WEEKEND...THE HIGHEST CHANCES FOR STORMS WILL SHIFT TO THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WILL BE HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER CALL TO ACTION STATEMENT... FORMAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS OF HIGH WATER AND FLOODING WILL BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Aug 7, 12:29 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1229 PM CDT WED AUG 7 2013
TNZ076-096-097-071830-
MOORE TN-LINCOLN TN-FRANKLIN TN-
1229 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR MOORE...LINCOLN AND FRANKLIN
COUNTIES UNTIL 130 PM CDT...
AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE
EXTENDING FROM TULLAHOMA TO LYNCHBURG TO 8 MILES NORTHWEST OF
FAYETTEVILLE...MOVING EAST AT 25 MPH.
HEAVY DOWNPOURS AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH
THIS LINE OF STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...WINCHESTER...LYNCHBURG...DECHERD...ESTILL SPRINGS...
COWAN AND PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
LOCALLY HEAVY RAINFALL OCCURRING WITH THIS LINE OF STORMS MAY LEAD
TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3536 8611 3527 8590 3516 8598 3513 8655
3525 8682 3526 8680 3525 8675 3531 8668
3533 8660 3535 8659 3535 8648 3533 8646
3532 8642 3535 8641 3536 8626 3533 8620
3536 8617 3535 8616 3536 8616
TIME...MOT...LOC 1724Z 290DEG 22KT 3541 8621 3530 8640 3526 8663
09Special weather statement, Aug 7, 1:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
140 PM CDT WED AUG 7 2013
TNZ076-096-071930-
MOORE TN-LINCOLN TN-
140 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND LINCOLN COUNTIES UNTIL
230 PM CDT...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF HEAVY RAINFALL AND STRONG THUNDERSTORMS 9 MILES NORTHEAST
OF ARDMORE...OR 11 MILES WEST OF FAYETTEVILLE...MOVING EAST AT 20
MPH.
LOCALLY HEAVY DOWNPOURS AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE
WITH THIS CLUSTER OF STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS CLUSTER OF STORMS HAS PASSED.
HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR
FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3523 8629 3522 8632 3521 8630 3520 8631
3517 8630 3517 8632 3515 8632 3515 8633
3513 8631 3499 8632 3500 8683 3520 8683
3529 8629
TIME...MOT...LOC 1836Z 280DEG 16KT 3509 8675
09Special weather statement, Aug 7, 2:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 218 PM CDT WED AUG 7 2013 ALZ005-006-072015- MADISON AL-LIMESTONE AL- 218 PM CDT WED AUG 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND NORTHEASTERN LIMESTONE COUNTIES UNTIL 315 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH HEAVY RAINFALL NEAR HARVEST...OR 9 MILES NORTHEAST OF ATHENS...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MADISON AND HARVEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER UNTIL THIS STORM HAS PASSED. HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3489 8697 3498 8686 3483 8655 3465 8678 TIME...MOT...LOC 1912Z 316DEG 13KT 3488 8685 09
Special weather statement, Aug 7, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CDT WED AUG 7 2013
ALZ006-009-072015-
MADISON AL-JACKSON AL-
221 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON AND WEST CENTRAL
JACKSON COUNTIES UNTIL 315 PM CDT...
AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAINFALL NEAR HAZEL GREEN...OR 3
MILES NORTH OF MOORES MILL...MOVING SOUTHEAST AT 20 MPH.
HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS
UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOORES MILL...MERIDIANVILLE...HAZEL GREEN...NEW MARKET AND GURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
VERY HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR
FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3478 8618 3464 8647 3494 8662 3499 8651
3499 8648
TIME...MOT...LOC 1912Z 327DEG 16KT 3490 8651
09The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:18 PM CDT | Special Weather Statement | HUN | Madison | 57 min |
| Aug 7, 2:27 PM CDT | Special Weather Statement | HUN | Lawrence | 63 min |
| Aug 7, 3:22 PM CDT | Special Weather Statement | HUN | Marshall | 53 min |
| Aug 7, 3:28 PM CDT | Special Weather Statement | HUN | DeKalb | 62 min |
| Aug 7, 3:30 PM CDT | Flash Flood Warning | HUN | Lawrence | 3 hr |
| Aug 7, 3:42 PM CDT | Special Weather Statement | HUN | DeKalb | 63 min |
| Aug 7, 3:54 PM CDT | Special Weather Statement | HUN | Morgan | 51 min |
| Aug 7, 4:51 PM CDT | Special Weather Statement | HUN | DeKalb | 39 min |
| Aug 7, 5:03 PM CDT | Special Weather Statement | HUN | Franklin | 57 min |
| Aug 7, 12:29 PM CDT | Special Weather Statement | HUN | Franklin, Moore | 61 min |
| Aug 7, 1:40 PM CDT | Special Weather Statement | HUN | Lincoln | 50 min |
Nearby
Special Weather Statements in Alabama, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.